Do Antidepressants Increase Warfarin Bleeding Risk?
John R. Horn, PharmD, FCCP, and Philip D. Hansten, PharmD
Pharmacy Times March 2012
1 Bell JS et al. Concomitant use of SSRIs, NSAIDs/aspirin and gastroprotective drugs among residents of long-term care facilities. A medical record review. Clin Drug Investig 2011;31:337-344.
2 Loke YK et al. Meta-analysis: gastrointestinal bleeding due to interaction between selective serotonin uptake inhibitors and non-steroidal anti-inflammatory drugs. Aliment Pharmacol Ther 2008;27:31-40.
3 Kurdyak PA et al. Antidepressants, warfarin and the risk of hemorrhage. J Clin Psychopharmacol 2005;25:561-564.
4 Schalekamp T et al. Increased bleeding risk with concurrent use of selective serotonin reuptake inhibitors and coumarins. Arch Intern Med 2008;168:180-185.
5 Wallerstedt SM et al. Risk of cliically relevant bleeding in warfarin-treated patients: influence of SSRI treatment. Pharmacoepidemiol Drug Saf 2009;18:412-416
6 Hauta-Aho M et al. The effect of drug interactions on bleeding risk associated with warfarin therapy in hospitalized patients. Ann Med 2009;41:619-628.
7 Schelleman H et al. Antidepressant-warfarin interaction and associated gastrointestinal bleeding risk in a case-control study. PLoS ONE 6(6): e21447. Doi:10.1371/journal.pone.0021447 (2011)
8 Cochran KA et al. Bleeding incidence with concomitant use of antidepressants and warfarin. Ther Drug Monit 2011;33:433-438.